Post attack worries

I've had two nasty attacks in the last month (the only two I have ever had). The second was yesterday...ambulance called to work yesterday morning!! Blue flashing lights, 4 nebulisers and steroids!! Was allowed home with steroids after being monitored all day! I'm now really scared about being on my own! How would I call an ambulance, what would I do?!!

This is all new to me because I've never needed such care before!! I've spent most of the last month not in work!

Has anyone else felt like this?!?

11 Replies

oldestnewest
  • Hi Vrchad,

    The main thing is to call them when the symptoms first come on, don't wait until you can't speak.

    If you have started taking you blue inhaler and it doesn't seem to be helping, take another 2 puffs of your inhaler and call for an ambulance, They will not worry if a second, third, set of puffs on your inhaler gets you well, they will monitor you and give nebulisers that will have a longer effect.

    Have you a peak flow meter? That will give you a guide as to whether you are improving or not, when you are near below your warning level you act accordingly, whether it is extra medication or calling for assistance. You can get them on prescription from your GP.

    Your GP or the asthma clinic should give you your expected figures and what your warning levels are.

  • Yep!! Monitor my peak flow!! I know my best reading and when to take action. I always take my preventer meds...never miss a dose! It's just part of my routine!!

    It just came on so quick yesterday so I worry about what I would do!!

    Blue inhaler just didn't work...

  • I think the key is the "blue Inhaler just didn't work"

    If your taking your blue Inhaler and it's not working (or getting worse quickly)I'd be escalating (call to gp for urgent apointment/ 999 for ambulance ) especially after you've given it a few goes

  • Hi Vrchad, did you feel unwell, your asthma uncontrolled for a while? Did you take the test on Asthma UK, do you know your triggers on those days?

    Now you can get used to the blue reliever, the specialist told me if you regularly take more that 6 a day your lungs get used to it and you don't get the result expected..so how much blue reliever have you been taking?

    Just questions for you to know your own answer..for me it is all about prevention so you don't get to that stage..I have got severe asthma but I know my own body by now.

    You need a full check up after the ordeal is over and to find out if you are on the right course of medication. Ask for a referral but I bet one will be offered at the local respiratory clinic.

    Yes it is scary alright you take care now and let us know how you are getting on. xx

  • Some really good questions...

    Interesting about the blue inhaler. I had an attack 4 weeks ago. I didn't use salbutamol at the time. Instead I had bricanyl which is breath activated!! I was too poorly to take it so the senco at the school I work at shoved a spacer over my month and pumped the schools spare ventolin!! Since then I've had all my breath activated taken off me and move to salbutamol!! I've been taking it loads over the last month cos I've not been fully recovered!!

    When it was bad on Monday the salbutamol just didn't work in the normal dose...

    Looks like I could have become used to it!!

    Thanks for replying!!

  • You're welcome yes it could be it then, I use Atrovent..actually I take my 6 ventolin a day but not more and 2 before the preventer morning and evening and at lunchtime or when I need to I can have 2 vento and 2 atrovent puffs, that does the trick for me as well as at night if I am tight..

    Hope you find a solution!

  • I am thinking, with help, you need to find out what caused those sudden attacks. I understand you have and use a peak flow Meter and know when on a downward trend you need to see your GP. Ventolin\salbutamol also affects the heart, when used too much. As well as your Asthma meds, are you on any antihistamine? If not, it may be a good idea to talk to the GP about putting you on one. Do you know what you are allergic to? Allergies can decrease/increase over the years. A sudden onset of an Asthma Attack does suggest allergy to me, rather than the other usual cause of a chest infection.

    Keep antihistamines on you at all times.

  • I have an appointment with asthma nurse. I will mention antihistamines!! See what she thinks! Thanks for you suggestion!

  • I have now developed a chest infection! Feeling pretty low and totally fed up!! Signed off work!! Have done 3 days work in 5 weeks!

    Have an urgent referral back up to respiratory team at hospital and a referral to ENT again!!

    Fingers crossed I get seen really quick and can get on top of it all again!!

  • Sorry to hear you're going through the mill. I'm off work too, since last Tuesday but just got out of hospital yesterday after 3 days. I think I agree about the over use of salbutamol but it is a tricky balancing act. I think they over used prednisolone on me which is why it seems to take at least 5 days before it has an effect. The antihistamines is a good and simple idea though, as something is setting you off. The inevitable chest infection will not help now though. Take care of yourself and feel better soon. X

  • Fingers crossed that we are both up and about again asap!!

You may also like...